MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM

BOSTON SCIENTIFIC CORPORATION LOTUS EDGE VALVE SYSTEM; LOTUS EDGE TM VALVE SYSTEM
Model Number H749LVSUS250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Death (1802); Aortic Dissection (2491); Vascular Dissection (3160)
Date of Event 08/24/2020
Type of Reportable Event Death
Event or Problem Description
It was reported that an aortic dissection and death occurred.The patient was a frail high risk patient with dilated horizontal aorta and extremely tortuous anatomy.A 25mm lotus edge valve was selected for a transcatheter aortic valve replacement (tavr) procedure.The first positioning of the lotus edge valve was high and resulted in the valve popping out of the non-coronary cusp (ncc).The implanting team repositioned and the lotus edge valve was implanted with what looked like a great result.There was no obvious sign of aortic dissection on echocardiogram (echo) or angiography.The patient left the procedure in stable condition.The following morning, aortic dissection was confirmed via echo.No treatment was able to be provided and the patient died the same morning.The cause of death was aortic dissection.
 
Additional Manufacturer Narrative
B5 describe event or problem - updated.
 
Event or Problem Description
It was reported that an aortic dissection and death occurred.The patient was a frail high risk patient with dilated horizontal aorta and extremely tortuous anatomy.A 25mm lotus edge valve was selected for a transcatheter aortic valve replacement (tavr) procedure.The first positioning of the lotus edge valve was high and resulted in the valve popping out of the non-coronary cusp (ncc).The implanting team repositioned and the lotus edge valve was implanted with what looked like a great result.There was no obvious sign of aortic dissection on echocardiogram (echo) or angiography.The patient left the procedure in stable condition.The following morning, aortic dissection was confirmed via echo.No treatment was able to be provided and the patient died the same morning.The cause of death was aortic dissection.It was further reported that the patient also experienced an arrhythmia post procedure.

Brand Name
LOTUS EDGE VALVE SYSTEM
Common Device Name
LOTUS EDGE TM VALVE SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10536462
Report Number2134265-2020-12569
Device Sequence Number1178086
Product Code NPT
UDI-Device Identifier08714729960911
UDI-Public08714729960911
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P180029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/03/2020
Device Model NumberH749LVSUS250
Device Catalogue NumberH749LVSUS250
Device Lot Number0024855506
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer02/11/2021
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date02/26/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
92630745-FA
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;